Jump to content
Search In
  • More options...
Find results that contain...
Find results in...
Draven

Florinef Withdrawal - Need Help

Recommended Posts

Hello,

I’ve been on Florinef for about 3 years for POTS.  I also have Lyme disease, and my doctors and I have decided it’s time to get off Florinef. I’m having a super hard time with withdrawal.  

I started out on 0.1 mg, and am going down by 1/4 pill a month.  Ive been on 1/2 pill for 2 weeks now.  The nausea, body pain, etc. is insane.  My Lyme doctor told me to take Licorice extract.  It helps, but not enough.  Also I’m herxing hard off the Licorice extract (symptoms from it killing off infections linked to Lyme).  

Does anyone have any suggestions?  My doctors didn’t.  😕

Thanks!!

Share this post


Link to post
Share on other sites

If you are having multiple changes effect from licorice, Florinef, herxing, it might be hard to tell what is causing what. If your blood pressure is coming down from reducing Florine’s, how about compression hose to keep it up? 

Share this post


Link to post
Share on other sites

Thank you for answering!!  The effects I’m feeling unfortunately are from Florinef withdrawal.  They were the reason I started Licorice root, and the herx I get from it is my typical cognitive herx.  Oddly, my blood pressure seems ok. For the first week after a decrease my heart rate tends to spike sporadically (not dependent on standing)...but that settles.  The POTS symptoms don’t seem to be getting worse from decreasing (thankfully!).  It’s the darn withdrawal.  I guess it’ll probably just take time.  😕

Share this post


Link to post
Share on other sites

I don’t believe there is “withdrawal” from Florinef the way you might have with an addictive substance like a painkiller. It’s a steroid so your body may take some time to adjust.  Most people who have a hard time warning off are able to handle reducing their dose by a fractional pill just as you describe without feeling much effect.

Share this post


Link to post
Share on other sites

Unfortunately, my doctor said there is steroid withdrawal, and it can take up to a year for some people to fully recover after an extended period of use.  :(  In some people, the adrenals atrophy to the point where it takes a long time for them to function properly again.  I tried going off Florinef last year, but gave up after about 6 weeks due to symptoms.  This time I’m determined to get off it.  I just wondered if anyone knew of anything that could make it more bearable.  It doesn’t sound like there’s much I can do about it though.  😕

Share this post


Link to post
Share on other sites

I came down from 150MCG to 100MCG as it seems to cause shortness of breath at rest badly when im too high, no idea why.

And today I felt awful and more heart PVCS too ugh, so I went up a quarter and doing it slower, I should of known better but the shortness of breath sucks, I'd rather be lightheaded than feel like im suffocating lol.

Share this post


Link to post
Share on other sites

Not sure what state you are in or what/if any options you would have for Naturopathic treatment.  When I lived in Alaska, I was able to see a Naturopath and have her treat me with Adrenal Support to get my adrenals back to normal again.  Might be something to consider if you can swing it.

Share this post


Link to post
Share on other sites

I’ve found that Florinef withdrawal needs to take place very, very slowly. I’d suggest you reduce by 1/4 pill every 3-4 months, especially if you’re having symptoms. Or even slower, if necessary. And, you may not be able to eliminate it completely.  This is not a matter of will power on your part. This is a powerful drug that has altered your chemical balance. It takes time. Go slowly. 

Share this post


Link to post
Share on other sites

I don't know how much control your doctor is giving you over how you wean down off the Florinef but I've weaned down off high doses of steroid plenty over the years. One thing you might try is to take a dose that makes you feel ok and then a lower dose that has been more difficult the next day, then back to the better dose the following day and so on, trying to slowly work your way down that way. That kind of every other day schedule gives your adrenal glands a chance to jump start some on the lower dose days and then you can recover some the following day. The amount of corticosteroid in Florinef is pretty low. It's mostly mineralocorticoid. But it can cause some problems getting off of after a long time. 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...